Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Nitrofurantoin interact with Sertraline and Mirtazapine?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2719 Questions

default
Posted on Sat, 4 Mar 2017 in Mental Health
Question: I am taking sertraline Tablets, 26mg. and mirtazapin, 30 mg, for depression, want to know if I can take nitrofurantoin monohyd macro oral capules, 100 mg twice a day for urinary infection along with them. Thanks for your help.

You said I would get an answer NOW. If it is going to take more than half an hour for the answer to come, please cancel my order and do not charge my cardl I can ask my own doctor in the morning.

Thank you. XXXXXXX XXXX
doctor
Answered by Dr. Ashok Kumar 13 minutes later
Brief Answer:
It can be taken

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

The nitrofurontoin have no significant contraindication with either of your antidepressants and it can be taken safely without any issue.

Please remember to take plenty of water while getting treatment for urinary tract infection as it is crucial for elimination of causative bacteria by prescribed antibiotic.

I hope this answers you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Sertraline

doctor1 MD

HI, i was prescribed Zoloft about 2 months ago and since then i have gained 7 pounds (still exercise and diet 7 days a week tho), have had nose bleeds, none stop spotting, headaches and absolutely no energy. I am also on the birth control pill and embien for sleep. Could all the medicines I m on be causing all these problems I am having or is it just due to Zoloft?

doctor1 MD

My heartbeat wakes me up in the mornings starting around 2am. The rate is at least 90 as it is most hours of the day. On occasion my heart rate is 70 and normal. My heart rate increases and pounds when I move in the bed or get up and walk. Happens several nights a week. Doctor put me on Zoloft because he said this was being caused by anxiety. The zoloft works fine for about 2 weeks @ 25mg but just becomes ineffective. I wore a holter monitor and took a stress test. Cardiologist says my heart rate is a little high but otherwise everything else is fine. Put me on metoprolol. Seems to work but makes me short of breath. Had to quit. Blood pressure fluctuates. Sometimes 120/70 sometime 150/90. This is very confusing. Anxiety or something else?

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam . this is not the first time for this...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.